Alert archive / Wisconsin / Tornado Warnings in 2006

Tornado Warning 11, NWS Green Bay, WI

July 25, 2006Marinette County, Wisconsin

NWS Green Bay, WI issued this tornado warning at Jul 25, 2006, 8:08 PM CDT for Marinette County, Wisconsin. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2006, 8:08 PM CDT (01:08 UTC)
Expired
Jul 25, 2006, 9:00 PM CDT
In force
52 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 87 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 8:12 PM CDTHAIL 0.75Wausaukee, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1824 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGRB 260108
TORGRB
WIC075-260200-
/O.NEW.KGRB.TO.W.0011.060726T0108Z-060726T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
808 PM CDT TUE JUL 25 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* TORNADO WARNING FOR...
  MARINETTE COUNTY IN NORTHEAST WISCONSIN

* UNTIL 900 PM CDT

* AT 806 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF CRIVITZ...OR ABOUT
  30 MILES WEST OF MENOMINEE...MOVING SOUTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  BEAVER BY 825 PM... 
  POUND BY 825 PM...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DESTRUCTIVE HAIL AND WIDESPREAD DAMAGING WINDS.

SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR. DO NOT RUN OUTSIDE TO FIND THE TORNADO.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4552 8832 4521 8829 4521 8819 4512 8818
      4513 8810 4503 8810 4504 8768 4531 8781
      4538 8790 4560 8786

$$

KIECKBUSCH
3 follow-up statements
000 
WWUS53 KGRB 260114
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
814 PM CDT TUE JUL 25 2006

WIC075-260200-
/O.CON.KGRB.TO.W.0011.000000T0000Z-060726T0200Z/
MARINETTE WI-
814 PM CDT TUE JUL 25 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MARINETTE
COUNTY...

AT 810 PM...DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO.  
THIS POSSIBLE TORNADO WAS LOCATED 6 MILES SOUTH OF HIGH FALLS 
RESERVOIR...OR ABOUT 28 MILES WEST OF MENOMINEE...MOVING SOUTHEAST 
AT 35 MPH.

DIME SIZE HAIL WAS REPORTED IN WAUSAUKEE AT 811 PM.

* THE TORNADO WILL BE NEAR...
  BEAVER BY 825 PM...
  POUND AND COLEMAN BY 830 PM...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4552 8832 4521 8829 4521 8819 4512 8818
      4513 8810 4503 8810 4504 8768 4531 8781
      4538 8790 4560 8786

$$

KIECKBUSCH
000 
WWUS53 KGRB 260122
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
822 PM CDT TUE JUL 25 2006

WIC075-260200-
/O.CON.KGRB.TO.W.0011.000000T0000Z-060726T0200Z/
MARINETTE WI-
822 PM CDT TUE JUL 25 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MARINETTE
COUNTY...

AT 818 PM...DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO
2 MILES NORTHWEST OF CRIVITZ...MOVING SOUTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  CRIVITZ BY 825 PM...
  LOOMIS BY 830 PM...
  PORTERFIELD AND HARMONY BY 840 PM...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4552 8832 4521 8829 4521 8819 4512 8818
      4513 8810 4503 8810 4504 8768 4531 8781
      4538 8790 4560 8786

$$

KIECKBUSCH
000 
WWUS53 KGRB 260134
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 PM CDT TUE JUL 25 2006

WIC075-260200-
/O.CON.KGRB.TO.W.0011.000000T0000Z-060726T0200Z/
MARINETTE WI-
831 PM CDT TUE JUL 25 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MARINETTE
COUNTY...

AT 826 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO NEAR NEAR LOOMIS...OR ABOUT 17 MILES 
WEST OF MENOMINEE...MOVING SOUTHEAST AT 40 MPH. SO FAR...THER HAVE 
BEEN NO REPORTS OF A CONFIRMED TORNADO...BUT WIND DAMAGE WAS 
REPORTED AT CRIVITZ.

* THE STORM WILL BE NEAR...
  PORTERFIELD AND HARMONY BY 840 PM...

LAT...LON 4552 8832 4521 8829 4521 8819 4512 8818
      4513 8810 4503 8810 4504 8768 4531 8781
      4538 8790 4560 8786

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jul 25, 3:45 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 25, 3:45 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT TUE JUL 25 2006

.SHORT TERM...TONIGHT AND WEDNESDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS
NORTH CENTRAL AND WESTERN WISCONSIN THIS AFTERNOON. MORE STORMS WILL
FORM DURING THE REMAINDER OF THE AFTERNOON AND EVENING. THE STORMS
SHOULD ORGANIZE INTO AN MCS OVERNIGHT...BRINGING BENEFICIAL RAINS
TO DROUGHT STRICKEN AREAS OF THE FORECAST AREA. WILL MENTION THAT SOME
STORMS WILL PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN. WENT NEAR
GUIDANCE TONIGHT FOR LOWS. ANY ONGOING CONVECTION SHOULD DIMINISH
TOMORROW MORNING...THEN MORE STORMS COULD REFIRE AGAIN TOMORROW
AFTERNOON. THE SEVERITY OF THE STORMS WILL DEPEND ON HOW MUCH SUNSHINE
WE GET. NEW SPC OUTLOOK HAS SHIFTED THE DAY 2 SLIGHT RISK INTO
NORTHEAST WISCONSIN. NORTH CENTRAL AND PORTIONS OF CENTRAL WISCONSIN
WERE REMOVED IN THE LATEST UPDATE. WILL NOT BE TOO FANCY ON WORDING
FOR TOMORROW DEPENDING ON TIMING OF PRECIPITATION EXITING THE
REGION TONIGHT AND HOW SOON CONVECTION WILL FORM DURING THE DAY
WEDNESDAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...PRECIP CHCS AND
TEMPS WILL BE THE MAIN CONCERNS.

MADE SOME FAIRLY SIGNIFICANT CHANGES TO THE FCST TODAY. IN THE EARLY
PART OF THE PERIOD...HAVE ADDED SOME RESOLUTION TO POPS...BRINGING A DRY
PERIOD FROM LATE WEDNESDAY NIGHT INTO THURSDAY EVENING. ANY LINGERING
CONVECTION ON WEDNESDAY EVG SHOULD DISSIPATE WITH THE LOSS OF DAYTIME
INSTABILITY...ESP WITH THE UPPER SUPPORT SHIFTING TO OUR EAST. WEAK
HIGH PRESSURE WILL RESIDE OVER WI ON THURSDAY...WITH ONLY WEAK UPPER
SUPPORT...AND POSSIBLY LK BREEZES TO PROVIDE A TRIGGER. MOST OF THURS
NIGHT SHOULD BE DRY...ALTHOUGH MODELS SHOW DEVELOPING WAA AND AN
INCREASE IN MID-LEVEL INSTABILITY...LEADING TO A SMALL CHC OF ELEVATED
CONVECTION OVER OUR NW COUNTIES.

MODELS HAVE BEEN TRENDING SLOWER WITH THE PROGRESSION OF THE COLD FRONT
FOR LATE IN THE WORK WEEK...AND NOW SUGGEST THAT IT WILL NEVER
COMPLETELY MOVE THROUGH GRB CWA. GIVEN THE TRENDS OF THE PAST 3 DAYS...
AND BETTER MODEL AGREEMENT ON A ZONAL FLOW ALOFT...FEEL THAT THIS FRONT
WILL EVENTUALLY ALIGN ITSELF NEAR OUR NORTHERN COUNTIES OVER THE
WEEKEND...THEN POSSIBLY LIFT NORTH OF WI EARLY NEXT WEEK. HAVE ADJUSTED
POPS TO BETTER DEPICT THIS SCENARIO.

TEMPS HAVE BEEN ADJUSTED UPWARD THROUGHOUT THE EXTENDED PERIOD...AND MAY
NEED TO BE BUMPED UP SOME MORE WITH SUBSEQUENT FCSTS...ESP ON MON/TUES.
OVERALL...EXPECT ABOVE TO MUCH ABOVE NORMAL TEMPERATURES DURING THE
PERIOD.

&&

.GRB...WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/KIECKBUSCH
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 25, 4:00 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT TUE JUL 25 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
400 PM CDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT AND WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
THE ENTIRE AREA. SOME OF THE STORMS COULD PRODUCE HAIL TO 1 INCH
IN DIAMETER AND WIND GUSTS TO 60 MPH. SOME OF THE THUNDERSTORMS
WILL ALSO PRODUCE LOCALLY HEAVY RAIN.

A COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY. DEPENDING ON HOW
MUCH CLOUDINESS LINGERS DURING THE MORNING...THERE IS A SLIGHT CHANCE
OF SOME OF THE THUNDERSTORMS COULD BE SEVERE ACROSS NORTHEAST WISCONSIN
WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

MORE THUNDERSTORMS ARE POSSIBLE...MAINLY OVER NORTH CENTRAL AND
NORTHEAST WISCONSIN...FROM LATE THURSDAY NIGHT THROUGH SUNDAY. BE SURE
TO MONITOR LATER FORECASTS...WHICH WILL BE ABLE TO PROVIDE MORE DETAILS
ON THE THREAT OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON WEDNESDAY.

LMZ521-522-541>543-564-262100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
400 PM CDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT AND WEDNESDAY.

THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA TONIGHT AND WEDNESDAY.
SOME OF THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN
AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING...BUT
SEVERE WEATHER IS NOT ANTICIPATED.

MORE THUNDERSTORMS ARE POSSIBLE...MAINLY NORTH OF STURGEON BAY...
FROM FRIDAY THROUGH SUNDAY. BE SURE TO MONITOR LATER FORECASTS...
WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE
WEATHER.

ECKBERG/KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jul 25, 4:58 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
458 PM CDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             3 NE THREE LAKES        45.82N 89.12W
07/25/2006  E1.00 INCH       ONEIDA             WI   PUBLIC

&&

ECKBERG
Local storm report, Jul 25, 6:33 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     THREE LAKES             45.79N 89.16W
07/25/2006                   ONEIDA             WI   TRAINED SPOTTER

            NUMEROUS BRANCHES DOWN AND ONE 30 FOOT TREE SNAPPED.

&&

ECKBERG
Local storm report, Jul 25, 6:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
647 PM CDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             HILES                   45.71N 88.98W
07/25/2006  E1.25 INCH       FOREST             WI   CO-OP OBSERVER

            SMALL TREE BRANCHES DOWN.

&&

ECKBERG
Local storm report, Jul 25, 6:48 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
648 PM CDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             PEMBINE                 45.63N 88.00W
07/25/2006  E0.75 INCH       MARINETTE          WI   TRAINED SPOTTER

&&

ECKBERG
Local storm report, Jul 25, 7:02 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
702 PM CDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FUNNEL CLOUD     BEECHER                 45.57N 87.98W
07/25/2006                   MARINETTE          WI   TRAINED SPOTTER

            FUNNEL CLOUD SEEN 1/4 MILE SOUTH OF AIRPORT ROAD LOOKING
            WEST.

&&

ECKBERG
Local storm report, Jul 25, 7:10 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
710 PM CDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             PEMBINE                 45.63N 88.00W
07/25/2006  E0.88 INCH       MARINETTE          WI   TRAINED SPOTTER

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:02 PM CDTSevere Thunderstorm WarningGRBMarinette58 min
Jul 25, 7:28 PM CDTSevere Thunderstorm WarningGRBForest32 min
Jul 25, 7:32 PM CDTTornado WarningGRBMarinette43 min
Jul 25, 7:52 PM CDTSevere Thunderstorm WarningGRBOconto23 min
Jul 25, 8:22 PM CDTTornado WarningGRBOconto29 min
Jul 25, 8:30 PM CDTSpecial Marine WarningGRB80 min
Jul 25, 8:54 PM CDTSevere Thunderstorm WarningGRBMarinette36 min
Jul 25, 9:11 PM CDTSevere Thunderstorm WarningGRBOconto49 min
Jul 25, 10:15 PM CDTSpecial Marine WarningGRB60 min
Jul 25, 10:51 PM CDTSpecial Marine WarningGRB84 min

Nearby

Tornado Warnings in Wisconsin, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.